Prilosec & loss of sex drive?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Pickinpox
New Member


Date Joined Dec 2009
Total Posts : 5
   Posted 12/30/2009 6:48 AM (GMT -7)   
I was diagnosed with gerd and a hiatal hernia a couple of years ago. My Dr put me on generic Prilosec 20mg once a day in the morning. I also take Pravachol 40mg at night before bed for high cholesterol.

The Prilosec works just fine to control my gerd and the Pravachol has worked to lower my cholesterol level to 200.

I have read where both of these drugs will cause loss of sexual desire and believe me it is true. I am a 55 year old male and over the last couple of years my drive has went to zero. My Dr just scratches his head and says " I know nothing about these drugs causing symptoms like this". I am almost ready to switch Dr's if he does not change my medicine this month.

Has anyone had any trouble with Aciphex? I took this for a month when I first found I had gerd and it seemed ok, but my insurance company refused to pay for it any longer because it costs so much and made my Dr switch to a cheaper medicine. I will be willing to pay for this myself if it won't cause problems like the Prilosec.

I appreciate your input on this guys.

babygirl10150
Veteran Member


Date Joined Jul 2006
Total Posts : 639
   Posted 12/30/2009 9:12 AM (GMT -7)   
That is interesting because I'm 26 and have no drive either. I also take the generic prilosec. Would have never thought the connection.

I tried Aciphex and it gave me awful anxiety attacks and I couldn't sleep. I would go to bed at 4am and get up at 7am and be ready to start the day. Of course after a few days that catches up with you and you crash. I believe I took it for a week and a half before I asked for something else. I still have anxiety but it's tolerable now. It was the only med that helped my gerd before the surgery but it wasn't worth the side effects. Everyone is different. See if your doctor can give you some samples to see if it causes any side effects before you get the rx.
Michelle

~Nissen 12/14/09~


Pickinpox
New Member


Date Joined Dec 2009
Total Posts : 5
   Posted 12/30/2009 9:29 AM (GMT -7)   
Thank you for your reply babygirl10150,

I took Aciphex for 30 days without any problem, but this was only 30 days and not 2 years. I did not have any problems with it at all. I am curious as to the long term side effects with this medication causes. Internet searches show only in rare cases has Aciphex caused loss of libido.

I have stopped as of yesterday taking either of these medications to see if anything changes in my libido. I will use Tums extra strength instead of the Prilosec or something of the sort for my gerd and will also watch my dietary intake concerning the Pravachol medication.

Surely there has to be some kind of answer to this.

An internet search turned up results showing both of the medicines I am taking will cause this side effect. I wonder why my Dr' which is by the way a MD (Family Medicine) don't seem to know that this will happen? Or do they know and just don't want to bring it up?

babygirl10150
Veteran Member


Date Joined Jul 2006
Total Posts : 639
   Posted 12/30/2009 10:16 AM (GMT -7)   
Have you seen a GI or just a PCP? My GI had to look up the side effects of the meds I was taking because I was getting some weird ones. So they might not know but they should look it up if you ask.

As far as long term side effects of Aciphex, this is what I found. Some of these side effects include high blood pressure, heart attack, chest pain, irregular heartbeat, allergic reaction, weight gain, depression, glaucoma, abnormal vision and bladder infections. Although these are considered the most common long-term effects of this drug, they only affect a small number of users.
Michelle

~Nissen 12/14/09~


Pickinpox
New Member


Date Joined Dec 2009
Total Posts : 5
   Posted 12/30/2009 10:42 AM (GMT -7)   
It seems all medicines cause some kind of side effect. Finding the ones a person can live with is the problem.

All you listed above are for all both the Rx I take. I asked my Dr about all the warnings and all he would say is"The drug manufacturers put these warnings on all their drugs so they can't be sued if someone develops problems".


I went for a colonoscopy and endoscopy back in the spring. I spoke with the GI Dr doing both of these and he said he did not know of Prilosec causing problems like this. He also said he prescribes it all the time.

One thing to note is I developed a rash in my groin area. I have never had a rash like this. I went to a Dermatologist and he said it was extremely dry skin. I asked him if it could be the medicine I was taking causing this and he said yes. But could not be sure unless I went through a series of tests to see what I was allergic to. He told me to use Gold Bond Ultimate lotion. I did and as long as I use it every other day the rash stays away.

I get the feeling as long as I have insurance I just get passed around the clinic for everyone to get a piece of the pie.

I am almost positive the medicine is causing this. I am still deeply in love with my beautiful wife and there is nothing else I know of can cause this. I had a Testosterone test by my GP and it was within range. All vitamins were normal as well as blood count. My prescriptions expire the middle of Jan. If my Dr can't fix me I will ask to be referred to someone who can.

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 12/30/2009 12:38 PM (GMT -7)   
Have you thought of having your GERD and HH fixed and then you won't have to take antiacids?
I just had a 270 degree wrap last week. The recovery isn't so bad.

Joy

opnwhl4
Forum Moderator


Date Joined Dec 2008
Total Posts : 4961
   Posted 12/30/2009 3:14 PM (GMT -7)   
Not sure about the generic Prilosec causing less drive, but I did experience that when I was on a cholesterol med for a while. Prevacid works really well for me. I took it for a couple years with no side effects that I noticed. Also it just became available over the counter. I'ved been on prilosec, prevacid, ahiphex, and nexium at one time or another the last 13 years or so. The best results for me were with prevacid and aciphex.
I am on generic prilosec right now and it seems to be working pretty well with no side effects for me so far. I hate taking it again after going through the redo, but at least it isn't 4 a day like they wanted to go to 3 1/2 years ago.

Take care,
Bill
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 18, 2017 1:34 PM (GMT -7)
There are a total of 2,906,811 posts in 319,001 threads.
View Active Threads


Who's Online
This forum has 158342 registered members. Please welcome our newest member, Typingservice2017.
448 Guest(s), 12 Registered Member(s) are currently online.  Details
81GyGuy, Smara, Kat1000, confused132, Lynnwood, Saipan Paradise, NKinney, gabybee, PA_grandma, dbell, Frostypro, Lanie G